MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) NATRELLE TE SMOOTH 133S-MV-15-T; EXPANDER, SKIN, INFLATABLE

ALLERGAN (COSTA RICA) NATRELLE TE SMOOTH 133S-MV-15-T; EXPANDER, SKIN, INFLATABLE
Model Number 133S-MV-15-T
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: deflation.
 
Event or Problem Description
Company representative reported unknown side deflation of a tissue expander.It is not known if the device has been explanted or status of replacement.
 
Event or Problem Description
Device has been explanted.
 
Additional Manufacturer Narrative
A review of the device history record has been initiated.If any new, changed or corrected information is noted, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
Device evaluation: visual analysis of the returned device identified, a curved opening on the edge of the insert to shell bond area in the anterior 4 location.A microscopic analysis and leak test were performed, which identified that the curved opening has a sharp pattern.A dimension measurement in the shell was performed, which identified the thickness within specification.The measurement of the opening is 1.0 cm.Based on the device analysis, the final assessment is: an opening with a sharp pattern at the edge of the insert to shell bond are assessed, as an unidentified tear opening.
 
Event or Problem Description
Company representative reported, unknown side deflation of a tissue expander.Device has been explanted.
 
Additional Manufacturer Narrative
Summary: the review of the documentation associated to the manufacturing process indicates that all devices with work order # (b)(4) were released in accordance with allergan procedures, and no anomalies were found in the documents related to the reported event.According to the device analysis performed in the laboratory, it was observed and unidentified opening on the border of the insert to shell bond area which is related to the reported complaint.According to the current risk documents the event of leakage (or opening) in the insert/shell assembly process is a known failure mode and manufacturing process controls and inspections are stablished to reduce the incidence of this failure mode.This event was presented to the capa steering committee and it was decided to open capa 348208 to address the event of openings in insert to shell bond area.During the trend review of all complaints with an opening on border of insert to shell bond area for tissue expander for the period of oct 2019 through sep 2021, it was noted an outlier in oct 2019.However all the events are being captured in capa 348208.
 
Event or Problem Description
Healthcare professional confirmed right side deflation of a tissue expander.Device has been explanted.

Brand Name
NATRELLE TE SMOOTH 133S-MV-15-T
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
Manufacturer (Section G)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
Manufacturer Contact
chris sprague
12331-a riata trace parkway
building 3
austin, TX 78727
8479375615
MDR Report Key11948027
Report Number9617229-2021-07319
Device Sequence Number4229345
Product Code LCJ
UDI-Device Identifier10888628043893
UDI-Public10888628043893
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K182054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/13/2024
Device Model Number133S-MV-15-T
Device Catalogue Number133S-MV-15-T
Device Lot Number3396965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer05/11/2021
08/06/2021
10/11/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date06/30/2021
09/03/2021
06/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexFemale
Patient Weight79 KG
Patient EthnicityHispanic
Patient RaceWhite